MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV F FEMUR CEMENTED F4L; KNEE ENDOPROSTHETICS

AESCULAP AG AS COLUMBUS REV F FEMUR CEMENTED F4L; KNEE ENDOPROSTHETICS
Model Number NR004Z
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That an as columbus rev f femur cemented f4l (part # nr004z) was to be implanted during a left knee revision procedure performed on (b)(6) 2021.According to the complainant, both the outer and inner packaging had been cut through.Slits were identified toward the bottom of the packaging.Reportedly, a ten (10) to (15) minute procedural delay occurred and the size of the device has to be increased from four (4) to five (5).The complaint device has not been returned to the manufacturer for evaluation.A modified surgical procedure was necessary.Although requested, additional information has not been made available.The adverse event / malfunction was filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the provided component especially the sterile packages were examined visually and microscopically with the digital microscope (b)(6) keyence eq.-nr.2000024840 and the digital-camera "panasonic dmc tz8".The outer carton packaging is not available for investigation.The inner- and outer sterile packaging shows visible damages (cuts).In this case the sterility no longer can be guaranteed.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: the packaging processes in the responsible production department are validated.The packages itself will be reviewed by 100 per cent visual inspection within the production process.There are no indication for a manufacturing/production failure.Therefore it can be excluded that the device/packaging has left the aag in such condition.It can be assumed that the complained product/packaging was part of a loan service.Therefore it could be possible that the failure occurred during a high number of shipping processes and transports to the hospital respectively in the hospital.This error is clearly visible and according to instructions for use (ifu) the implant may not be used any more: -> do not use implant components that are past their expiration date or whose packaging is damaged.Conclusion and root cause: due to the current deviation and according the information above, the root cause of the problem is most probably related to improper transport or storage of the product.Corrective action: a product safety case (psc) and capa were initiated.
 
Event or Problem Description
No changes required.
 
Event or Problem Description
No changes required.
 
Additional Manufacturer Narrative
Additional information: d9.

Brand Name
AS COLUMBUS REV F FEMUR CEMENTED F4L
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12610567
Report Number2916714-2021-00200
Device Sequence Number16477553
Product Code JWH
UDI-Device Identifier04046963175283
UDI-Public4046963175283
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
Report Date (Section F) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR004Z
Device Catalogue NumberNR004Z
Device Lot Number52644074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/21/2021
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer09/21/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/09/2021
04/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale
Date Report Sent to FDA10/11/2021